Authors: Raghavan, Dilip
Todorčević, Stevo 
Title: Combinatorial dichotomies and cardinal invariants
Journal: Mathematical Research Letters
Volume: 21
Issue: 2
First page: 379
Last page: 401
Issue Date: 1-Jan-2014
Rank: M22
ISSN: 1073-2780
DOI: 10.4310/MRL.2014.v21.n2.a13
Abstract: 
Assuming the P-ideal dichotomy, we attempt to isolate those cardinal characteristics of the continuum that are correlated with two well-known consequences of the proper forcing axiom. We find a cardinal invariant x such that the statement that x < ω1 is equivalent to the statement that 1, ω, ω1, ω × ω1, and [ω1]<ω are the only cofinal types of directed sets of size at most N1. We investigate the corresponding problem for the partition relation ω1 → (ω1, α)2 for all α < ω1. To this effect, we investigate partition relations for pairs of comparable elements of a coherent Suslin tree S. We show that a positive partition relation for such pairs follows from the maximal amount of the proper forcing axiom compatible with the existence of S. As a consequence, we conclude that after forcing with the coherent Suslin tree S over a ground model satisfying this relativization of the proper forcing axiom, ω1 → (ω1, α)2 for all α < ω1. We prove that this positive partition relation for S cannot be improved by showing in ZFC that S → (N1, ω + 2)2.
Keywords: Cardinal invariants | Coherent Suslin tree | Combinatorial dichotomies | Laver property | P-ideal dichotomy | Partition relation
Publisher: International Press

Show full item record

SCOPUSTM   
Citations

4
checked on May 21, 2024

Page view(s)

37
checked on May 9, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.